MAUDE Adverse Event Report: RESMED LTD AIRSENSE 10 AUTOSET USA TRI

RESMED LTD AIRSENSE 10 AUTOSET USA TRI
Model Number 37208
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is currently being returned to resmed for an engineering investigation.The investigation methods, results, and conclusion are not finalized at this stage.When more information is available a supplemental report will be submitted.Resmed reference #: (b)(4).
 
Event or Problem Description
It was reported to resmed that an airsense 10 autoset caught fire while in use on a patient.It was reported the patient sought medical evaluation at the hospital for possible smoke inhalation (no burns reported) and has recovered.
 
Additional Manufacturer Narrative
The airsense 10 autoset device was returned to resmed for an investigation.The investigation determined the device and psu were performing to specifications.Visual inspection of the ac cable revealed thermal damage.Testing of the ac cable determined it is electrically sound and has not shorted.The investigation determined that the reported event was due to an external heat source.Resmed's risk analysis for this failure mode concludes that the risk is acceptable.Resmed reference #: (b)(4).
 
Event or Problem Description

Brand Name
AIRSENSE 10 AUTOSET USA TRI
Manufacturer (Section D)
RESMED LTD
1 elizabeth macarthur drive.
bella vista
sydney, nsw 2153
AU  2153
MDR Report Key8844118
Report Number3004604967-2019-00246
Device Sequence Number19339859
Product Code BZD
UDI-Device Identifier00619498372089
UDI-Public(01)00619498372089(10)1370992
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K140124
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number37208
Device Catalogue Number37208
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2019
Distributor Facility Aware Date08/29/2019
Initial Date Received by Manufacturer 07/12/2019
Supplement Date Received by Manufacturer08/29/2019
Initial Report FDA Received Date07/30/2019
Supplement Report FDA Received Date09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight107